MAUDE Adverse Event Report: SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 105MM - STERILE; ROD, FIXATION, INTRMEDULLARY AND ACCESSORIES

SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 105MM - STERILE; ROD, FIXATION, INTRMEDULLARY AND ACCESSORIES
Catalog Number 04.038.405S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from germany reports an event as follows: it was reported that underwent revision surgery on july 17, 2023, due to cut through of a trochanteric fixation nail advanced (tfna) blade.Patient was revised to a hip prosthesis.This report is for an unknown tfna helical blade.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: date of event is an unknown date in 2023.D1, d2, d3, d4, g4 - 510k: this report is for an unknown tfna helical blade/unknown lot.Part and lot number are unknown; udi number is unknown.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the photo.Visual analysis of the photo revealed that the unk - nail head elements: tfna helical blade had migrated from original positioning.X-ray images shows a nail and blade construct at the proximal right femur with signs of an intertrochanteric fracture, review of the visual evidence could confirm that the blade had advanced medially and penetrating into the joint.The tang of the locking prong of the nail appears to be damaged and bent, this condition was consistent with exposure to unintended forces during extraction process, x-ray images do not indicate that the locking mechanism was a factor for the migration of the blade.While no root cause can be established for the reported event and as the fracture of the bone appears to be complex and unstable, a potential non-union fracture and/or early weight-bearing could have led to failure of the implant.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the unk - nail head elements: tfna helical blade.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna fenestraded helical sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Part number: 04.038m405sp.Lot number: 854p955.Part manufacture date: 08-jun-2022.Manufacturing location: elmira.Part expiration date: n/a.Nonconformance noted: n/a.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the tfna helical blade perf l105 tan.The device has evidence of implanted and extraction process.However, review of the photo evidence could confirm that the blade had advanced medially and penetrating into the joint.A functional test was unable to be performed since it was not applicable to the complaint condition.A dimensional inspection was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the tfna helical blade perf l105 tan would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED HELICAL BLADE 105MM - STERILE
Common Device Name
ROD, FIXATION, INTRMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
ELMIRA
35 airport road
horseheads NY 14845
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17409811
Report Number8030965-2023-09447
Device Sequence Number5961930
Product Code HSB
UDI-Device Identifier10886982099310
UDI-Public(01)10886982099310
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.038.405S
Device Lot Number854P955
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer07/27/2023
09/11/2023
10/12/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/10/2023
09/25/2023
10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FEM NAIL Ø10 130° L200 TIMO15.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown